Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 225, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 23, 2019, 9:32 AM EST for Dooly County, Georgia. It took effect at Dec 23, 2019, 1:14 PM EST. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2019, 9:32 AM EST (14:32 UTC)
- In effect from
- Dec 23, 2019, 1:14 PM EST
- Expired
- Dec 23, 2019, 10:34 PM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey Creek near Byromville (BVLG1). The gauge peaked at 9.97 ft at Dec 23, 2019, 3:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
613
WGUS42 KFFC 231432
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
932 AM EST Mon Dec 23 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Turkey Creek near Byromville affecting Dooly County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC093-240432-
/O.NEW.KFFC.FL.W.0225.191223T1814Z-191224T1504Z/
/BVLG1.1.ER.191223T1814Z.191224T0100Z.191224T0904Z.NO/
932 AM EST Mon Dec 23 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Turkey Creek near Byromville.
* From this afternoon until Tuesday morning.
* At 8 AM Monday the stage was 9.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10 feet.
* Forecast to rise above flood stage by this afternoon and continue
to rise to near 10.2 feet by this evening. The river is then forecast
to fall below flood stage by early tomorrow.
* At 10 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the stream gage on Georgia
Highway 90. Portions of creek access roads and low lying areas will
begin to flood.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$2 follow-up statements
208
WGUS82 KFFC 232000
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
300 PM EST Mon Dec 23 2019
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
...The Flood Warning continues for the following rivers in Georgia...
Turkey Creek near Byromville affecting Dooly County
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
Counties
GAC083-TNC065-240959-
/O.EXT.KFFC.FL.W.0224.000000T0000Z-191224T1026Z/
/ENGG1.1.ER.191223T0543Z.191223T1430Z.191224T0426Z.UU/
300 PM EST Mon Dec 23 2019
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Lookout Creek near New England.
* Until late tonight.
* At 2 PM Monday the stage was 15.9 feet and falling.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 12 feet.
* The river is expected to continue to fall to below flood stage by
tonight.
* At 15 feet...Minor flooding continues to expand along Sells Lane
in Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. These roads and other roads with creeks flowing into
Lookout Creek will flood causing the roads to be closed. The water
will be a few feet deep on portions of these roads. Also minor
flooding will continue to expand downstream as the creek crosses
the Tennessee border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC093-240959-
/O.CON.KFFC.FL.W.0225.000000T0000Z-191224T1504Z/
/BVLG1.1.ER.191223T1948Z.191224T0100Z.191224T0904Z.NO/
300 PM EST Mon Dec 23 2019
The Flood Warning continues for
The Turkey Creek near Byromville.
* From this afternoon until Tuesday morning.
* At 2 PM Monday the stage was 10 feet and rising slowly.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 10 feet.
* Forecast to rise to near 10.2 feet by this evening and fall below
flood stage by early tomorrow.
* At 10 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the stream gage on Georgia
Highway 90. Portions of creek access roads and low lying areas will
begin to flood.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$
GAC021-153-169-207-289-240959-
/O.CON.KFFC.FL.W.0226.000000T0000Z-191227T0936Z/
/MACG1.1.ER.191223T2015Z.191226T0600Z.191227T0336Z.NO/
300 PM EST Mon Dec 23 2019
The Flood Warning continues for
The Ocmulgee River near Macon.
* From late this afternoon until late Thursday night.
* At 3 PM Monday the stage was 18 feet and rising slowly.
* Minor flooding is occuring and forecast to continue.
* Flood stage is 18 feet.
* Forecast to rise to near 18.4 feet by after midnight tomorrow. The
river will fall below flood stage by Thursday before midnight.
* At 19 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC091-271-315-240959-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.191221T1730Z.191228T0600Z.000000T0000Z.NO/
300 PM EST Mon Dec 23 2019
The Flood Warning continues for
The Ocmulgee River near Abbeville.
* Until further notice.
* At 2 PM Monday the stage was 12.6 feet and rising slowly.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 12 feet.
* The river is forecast to continue rising to near 12.7 feet by early
Wednesday morning then begin falling.
* At 13 feet...Minor flooding of lowlands adjacent to the river
continue to expand into the flood plain. Flooding of the nearby
park and parking lot at the Abbeville boat ramp also expands.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$760
WGUS82 KFFC 240334
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1034 PM EST Mon Dec 23 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Turkey Creek near Byromville affecting Dooly County
GAC093-240404-
/O.CAN.KFFC.FL.W.0225.000000T0000Z-191224T1504Z/
/BVLG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1034 PM EST Mon Dec 23 2019
The Flood Warning is cancelled for
The Turkey Creek near Byromville.
* This takes effect immediately.
* At 9 PM Monday the stage was 9.7 feet...and falling.
* The creek will continue to fall.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 23, 6:41 AM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Dec 23, 6:41 AM EST, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 641 AM EST Mon Dec 23 2019 .PREV DISCUSSION... /issued 302 AM EST Mon Dec 23 2019/ SHORT TERM /Today through Tuesday/... Upper low very apparent on current regional radar mosaic along the extreme southern Alabama and Mississippi border. Surface reflection on latest analysis is further north and extends into south Central GA as well. Light to moderate rain continues to spread northward of this feature and impact most of the forecast area although drier air is beginning to move into portions of SW GA and into the local area. Continued windy conditions and will maintain Wind Advisory through 12Z. Likewise will hold onto Flood Watch given continued rains. For the remainder of today, upper low will finally begin to kick out and progress across the Florida panhandle. Coastal surface low will then take over and track up the Carolina coast. This will allow for a more NE trajectory to the surface flow and wrap around precip on the back side of the low. With influences from the upper low, this activity could be a little more showery in nature and will include in the latest grid set. Will still carry categorical pops for the eastern tier for most of the day, transitioning to likely pops late in the day. Ridging aloft finally takes over late Mon night into Tuesday allowing for drying conditions. Will be quite warm for Christmas Eve as well with temperatures in the mid to upper 60s areawide. There will be some residual cloudiness for the SE zones, but this too will exit the area during the afternoon hours resulting in mostly sunny skies. Deese LONG TERM /Tuesday Night through Sunday/... Quiet weather is expected Christmas eve and Christmas Day as high pressure moves to the area. A week cold front is forecast to move to the area over the weekend bringing a chance of light rain and showers, most so Saturday Night and Sunday. Instability is limited so thunderstorms are not expected at this time. Temperature are expected to be well above normal much of the long term period. BDL .AVIATION... 12Z UPDATE... There continues to be a mix of IFR and MVFR although most of this should transition to just IFR within the next few hours. Still looking at cigs going as low as OVC006 and persisting through the morning hours. Main change for this cycle has been to delay the improvement to MVFR and just keep conditions IFR for most all of today. Widespread -RA can be expected as well. ENE winds will remain gusty, particularly at ATL area sites. Gusts should gradually begin to taper through today. //ATL CONFIDENCE...12Z UPDATE... Medium on IFR duration. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 53 50 68 41 / 100 80 5 0 Atlanta 54 50 66 44 / 80 70 5 0 Blairsville 57 43 66 38 / 90 50 0 0 Cartersville 57 46 68 42 / 70 60 0 0 Columbus 57 52 70 46 / 60 70 5 0 Gainesville 54 49 66 42 / 100 70 0 0 Macon 57 51 69 42 / 70 80 20 0 Rome 57 46 67 42 / 80 50 0 0 Peachtree City 55 50 68 43 / 70 80 5 0 Vidalia 61 54 67 44 / 90 80 40 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday morning for the following zones: Baldwin...Banks...Barrow...Bibb...Bleckley...Butts...Carroll... Chattahoochee...Clarke...Clayton...Cobb...Coweta...Crawford... Crisp...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette... Glascock...Greene...Gwinnett...Hall...Hancock...Harris...Heard... Henry...Houston...Jackson...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Macon...Madison...Marion... Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren... Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson. Wind Advisory until 7 AM EST this morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Cherokee...Clarke...Clayton...Cobb...Coweta... Crawford...Dawson...DeKalb...Douglas...Emanuel...Fannin... Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon... Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard... Henry...Houston...Jackson...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Lumpkin...Macon...Madison... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Putnam...Rockdale...South Fulton... Spalding...Talbot...Taliaferro...Taylor...Towns...Treutlen... Troup...Twiggs...Union...Upson...Walton...Warren...Washington... White...Wilkes...Wilkinson. && SHORT TERM...Deese LONG TERM....BDL AVIATION...Deese
Hazardous weather outlook, Dec 23, 6:45 AM EST, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 645 AM EST Mon Dec 23 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 645 AM EST Mon Dec 23 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A flood watch continues for central and portions of north Georgia through tonight. Refer to the flood watch / ATLFFAFFC / for more information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 8:05 PM EST | River Flood Warning | FFC | Dade | 32 hr |
| Dec 23, 9:52 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 43 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.